View Single Post
Old 08-11-2012, 04:01 PM   #1
RavenSkies777 RavenSkies777 is offline
Junior Member
(female)
 
RavenSkies777's Avatar
 
Join Date: Jul 2012
Location: Ontario, Canada
Posts: 27
RavenSkies777 HB User
Burning sensations. So frustrated!

Hey all, I could really use some input as I am so frustrated with these issues.

In May I had the worst UTI of my life. It came on with no warning (usually I can tell when one is happening) and hit full force. I was running for the bathroom literally every five minutes or less. My urethra became so sore and irritated that I would bleed each time I went to the washroom. Once I started the antibiotics though that all went away and I felt immensely better in under 24 hours. I followed through with my two week course of antibiotics.

After finishing those I ended up with a yeast infection as I sometimes do with antibiotic use. This happened twice between May and now. They were treated fine with Canesten.

However, ever since May I've been dealing with burning sensations "down there". They come and go. Sometimes lasting for days, sometimes for hours, sometimes they'll go away completely for days/weeks and then return.

A week ago I went to my doctor regarding this burning. She suspected yeast and took some samples to be tested but she said there wasn't "much to see" upon my exam. She also allowed me to increase my amitriptyline dosage by 50mg as that could help with the burning if it is nerve related from the horrible UTI I had in May.

It's been over a week and I haven't heard anything. She only calls if tests are positive. The burning was gone when I went to see her and stayed that way....until this past Monday.

I woke up Monday morning with intense burning and burning with urination. For me that is normally the start of a UTI. Of course Monday was a holiday here so my doctor and all the walk in clinics were closed. I called the after hours number for the group my doctor has set up for her patients. There I was able to speak to a nurse who was able to have the on call doctor call in a prescription of Macrobid.

I have been instructed to take 1 capsule twice a day for a week. If symptoms persist, repeat for another week. He also included a second refill with two more weeks worth of meds in case I happen to get another UTI in the coming months.

It's now 4 days since I started taking the Macrobid. I felt a lot better Tuesday and Wednesday. Today the burning is back. Not with urination though. Just the same burning I've been dealing with since May. Still urinating a bit more frequently but not nearly as much as Monday. It normally takes a week or so for me to go back to a regular bathroom routine following a UTI.

I am just SO TIRED of this burning. I know it's not an STD as I'm in a long term monogamous relationship. My doctor does STD screening with the yearly pap as well regardless of relationship status, it's just her protocol. All tests, including pap, are always normal.

Everything down there looks normal to me and to my doctor. She said internally everything looks fine too.

Have any of you gone through this before? I am starting to think it's not really infection but don't know what else it could be. My doctor did bring up interstitial cystitis and vulvodynia at my last appointment but I only have one symptom that fits, the burning. I don't have any pelvic pain or back pain other than the usual I deal with from my Fibromyalgia. No new pain.

Would it be possible for my nerves down there to be incredibly sensitive now from the horrible UTI I suffered in May? All of this started right after that UTI was treated. It's so annoying to be dealing with this new symptom. Before that area was the ONLY place that still felt normal and didn't give me any issues. Remember I have Fibromyalgia so the simplest of infection can cause flare ups and nerve issues.

My doctor is currently out of town so I won't be able to check in with her for at least another week.

Any thoughts you guys have are appreciated.

 
The following user gives a hug of support to RavenSkies777:
ladyjadey (08-16-2012)